Jump to content
CrazyBoards.org

Recommended Posts

Ok folks,

Does anybody know the reasons why Antidepressants "Poop Out" and stop working?? I've been on Mirt for about 7 years and i think it does very little apart from make me tired and hungry....I've struggled with Depression for years but my last major episode was about 5 -6 years back..Really bad depression it was and i asked the psyche at the time why am i depressed on antidepressants and he said it is possible to still get depressed whilst on mirtazapine but he didnt go any further...From what i've read When a antidepressant stops wroking it can mean a few things...

1) Treatment resistant..Which i've been told i am..

2) undiagnosed Bipolar..Which i've been told i'm not

Or they just plain stop working...When its a case of they just stop working does anybody know why? Is the med just not compatable with the persons brain chemistry? Is it to do with Neurons getting used to the med?? (if thats possible) I'm not really up to date with neuro science jargon just wondering if anyone can break it down into simplistic terms...

Share this post


Link to post
Share on other sites
Posted (edited)
2 hours ago, GrannyG81 said:

Or they just plain stop working...When its a case of they just stop working does anybody know why? Is the med just not compatable with the persons brain chemistry? Is it to do with Neurons getting used to the med?? (if thats possible) I'm not really up to date with neuro science jargon just wondering if anyone can break it down into simplistic terms...

In some people, an antidepressant may just stop working over time.......Doctors still don't fully understand what causes this "poop-out", known in medical terms as "tachyphylaxis"......It's not understood why it occurs in some folks, and not others.

Sometimes, an increase in the dose of the medication might help, if you have room to go up.....If I remember correctly, the maximum recommended dose of mirtazapine is 45mg.

If an increase in dose doesn't help, you and your doc may have to decide if it's best to switch to another medication.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

I'm considering ditching the Mirt or at the very least reducing the Dosage...I have a telephone appointment on the 16th of april so i'm going to see what the pdoc says...He may even suggest a complete new antidepressant which i have no fear of taking..It just seems to be antipsychotics...I'm going to ask him about low dose quetiapine as a add on...He actually suggested Quetiapine right at my first appointment but wouldnt perscribe it untill i'd had a ecg...I'm not bothering with the abilify...I dont want something stimulating...Part of me feels i might be more comfortable with quetiapine even though its a AAP knowing it has strong sedative effects makes me feel a bit better about trying it...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...